MAUDE Adverse Event Report: TOPCON CORPORATION IMAGENET 6; SYSTEM, IMAGE MANAGEMENT, OPHTHALMIC

TOPCON CORPORATION IMAGENET 6; SYSTEM, IMAGE MANAGEMENT, OPHTHALMIC
Medical Device Problem Codes Computer Software Problem (1112); Program or Algorithm Execution Problem (4033)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Soon after we received the information from topcon europe medical on dec.21, 2018, we determined the software described in the hospital's "adverse incident report" was imagenet 6 and started the investigation to find the bug.Investigation result; as the request and response with imagenet 6 are not synchronizing, if a data processing process is busy, then the responses can be made in random order.In such case, if a data processing process is enough busy, then a mismatch between displayed patient identification data and displayed thumbnails of patient images can be occurred.This defect bug existed in the imagenet 6 from initial release version.When i patient is selected in the patient data and if other patient is selected prior to the display of the primary patient's thumbnails is completed, then the primary patient's thumbnails are displayed with secondary patient's identification information such as name, patient's id, etc.On the monitor screen of the pc used.This defect state can occur all versions of imagenet 6 that have been released in the field.We stopped shipment of imagenet 6 from manufacturer in (b)(4), warehouse in (b)(4), topcon's subsidiaries all over the world and daughter companies of these subsidiaries on dec.28, 2018.The corrected version of the imagenet 6 will released from the manufacturer in (b)(4) on jan 16, 2018.Field safety corrective actions are still in planning.
 
Event or Problem Description
On dec 21, 2018, we topcon corporation received an "adverse incident report" that was submitted from a hospital in (b)(6) to (b)(6) regarding our product imagenet 6 from topcon europe medical (our subsidiary in (b)(4), our mdd representative).They noticed that (b)(6) required to submit a manufacturer's incident report to them within 30 days on dec 20, 2018 to them.In the hospital's "adverse incident report" following was described as the incident.Diagnostic oct scan viewing software has a bug that can display the scans of a previous patient under the name and details of the following patient.This has the potential to significantly harm patients as decisions may be made on the incorrect scans being displayed.Such scans are used to determine if a patient requires intravitreal injections of drugs into the eye to prevent blindness due to macular degeneration and other conditions.Topcon informed on the 23rd october 2018.Recently updated software.Problem identified as persisting on the 17th december 2018.Such software will be it use in multiple eye departments in the (b)(6) and overseas.

Brand Name
IMAGENET 6
Common Device Name
SYSTEM, IMAGE MANAGEMENT, OPHTHALMIC
Manufacturer (Section D)
TOPCON CORPORATION
75-1
hasunuma-cho
itabashi-ku, tokyo 174-8 580
JA  174-8580
MDR Report Key8258530
Report Number9614661-2019-00001
Device Sequence Number16748641
Product Code NFJ
UDI-Device Identifier04562123288582
UDI-Public04562123288582
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date12/28/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2018
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;